Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Taking Warfarin for pulmonary embolism. Feeling lethargic, aching legs, frequently urinating, upset stomach. Normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I am recovering from a pulmonary embolism and cryptogenic organising pneumonia.I am taking regulated warfarin and prednisolone as follows ; four weeks daily dose of 50 gm and now first week of four taking daily dose of 35gm.Suddenly I feel very lethargic with aching legs. Also I am urinating far more than usual. My digestive system is also out of order. Have I been over doing things or can I expect these symptoms?
Posted Mon, 10 Sep 2012 in Medicines and Side Effects
Answered by Dr. Aparna Kohli 4 hours later
Thanks for writing in.
I dont think you should be expecting these symptoms. The lethargy and the digestive issues that you are having could simply be due to the prednisolone and the decrease in the dose. But I would not like to prematurely assign it to this drug before checking you for diabetes or an electrolyte issue.
Any of the medication you're taking or the disease that you're recovering from could not lead to more frequent urination. In fact, diabetes could also explain the lethargy and the digestive issues. I would want you to get a fasting blood sugar sample tested. Also, please get an electrolyte panel done. Frequent urination itself can lead to lethargy and aching legs. At this time, you should be having plenty of fluids and having small frequent meals. Also, take Tablet Prevacid 1 tablet once daily one hour before breakfast. This will help with your digestive issues.
Please see your physician and get these tests done. Once we have the results, we can discuss it further.
Let me know if you have any more concerns
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor